Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 38, NWS Gaylord, MI

July 5, 2007Alpena County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 5, 2007, 8:53 PM EDT for Alpena County, Michigan. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2007, 8:53 PM EDT (00:53 UTC)
Expired
Jul 5, 2007, 10:00 PM EDT
In force
67 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Alpena County, MI

The radar

The NCL Michigan radar (KAPX), 76 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 2:09 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 0.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
391 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1477 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 060053
SVRAPX
MIC007-060200-
/O.NEW.KAPX.SV.W.0038.070706T0053Z-070706T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
853 PM EDT THU JUL 5 2007

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALPENA COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 1000 PM EDT

* AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED 6 MILES WEST OF LONG RAPIDS...OR ABOUT 7 MILES
  NORTHWEST OF LACHINE...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BETWEEN HILLMAN AND LACHINE AROUND 910 PM EDT...
  FLETCHER POND AROUND 930 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4521 8375 4521 8388 4486 8389 4486 8361

$$


JZ
4 follow-up statements
000 
WWUS34 KAPX 060110
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
909 PM EDT THU JUL 5 2007

MIC007-060200-
/O.CON.KAPX.SV.W.0038.000000T0000Z-070706T0200Z/
ALPENA MI-
909 PM EDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR ALPENA COUNTY...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 4 MILES WEST OF LACHINE...MOVING SOUTH AT 10 
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRATT AROUND 935 PM EDT...

ANOTHER STRONG THUNDERSTORM WAS NEARING LEER FROM THE NORTHWEST. 
THIS STORM COULD BRING PENNY SIZED HAIL TO LEER AND LONG RAPIDS BY 
930 PM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4521 8375 4520 8387 4486 8387 4486 8361

$$


JZ
000 
WWUS34 KAPX 060123
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
923 PM EDT THU JUL 5 2007

MIC007-060200-
/O.CON.KAPX.SV.W.0038.000000T0000Z-070706T0200Z/
ALPENA MI-
923 PM EDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR ALPENA COUNTY...

AT 921 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR LONG RAPIDS...OR ABOUT 7 MILES NORTH OF
LACHINE...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LACHINE AROUND 940 PM EDT...
  9 MILES NORTHEAST OF SPRATT AROUND 955 PM EDT...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK
BY LIGHTNING.

LAT...LON 4521 8366 4520 8380 4493 8384 4500 8353

$$


JZ
000 
WWUS34 KAPX 060143
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
943 PM EDT THU JUL 5 2007

MIC007-060200-
/O.CON.KAPX.SV.W.0038.000000T0000Z-070706T0200Z/
ALPENA MI-
943 PM EDT THU JUL 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR ALPENA COUNTY...

AT 941 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CATHRO...OR ABOUT 8 MILES
NORTH OF LACHINE...MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CATHRO AROUND 1000 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4521 8357 4521 8376 4512 8370 4513 8356

$$


JZ
000 
WWUS34 KAPX 060159
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
959 PM EDT THU JUL 5 2007

MIC141-060209-
/O.CAN.KAPX.SV.W.0039.000000T0000Z-070706T0215Z/
PRESQUE ISLE MI-
959 PM EDT THU JUL 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR PRESQUE ISLE COUNTY IS
CANCELLED...

AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.

LAT...LON 4525 8368 4521 8372 4521 8354 4525 8359

$$


JZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 7:11 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 5, 7:11 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
711 PM EDT THU JUL 5 2007

.AVIATION...SHOWERS/STORMS FIRING ALONG A LAKE BREEZE BOUNDARY IN NE
LOWER MI WILL TAPER OFF TOWARD SUNSET. APN WILL STILL BE DEALING
WITH THESE IN THE VICINITY TIL THEN. GIVEN THAT APN PICKED UP OVER
2.5 INCHES OF RAIN TODAY...LIFR FOG SEEMS LIKELY THERE TONIGHT. ALSO
INTRODUCED MVFR FOG AT PLN LATE TONIGHT. ONCE THE FOG BURNS OFF...
FRIDAY LOOKS COMFORTABLY VFR.

JZ

&&

.DISCUSSION...ISSUED 303 PM THU JUL 5...

AFTER AN ACTIVE AFTERNOON...QUIET WEATHER WILL RETURN TO THE AREA
TONIGHT AS AFTERNOON/EVENING CONVECTION QUICKLY WANES WITH LOSS OF
BOTH UPPER SUPPORT AS WAVE SKIRTS EAST OF THE REGION AND DIURNAL
HEATING. THUS WILL TAPER POPS QUICKLY TOWARD 00Z...BUT ACCOUNT FOR
LINGERING CHANCES OVER THE FAR SOUTHEAST IN CLOSER PROXIMITY TO
RESIDUAL SUPPORT. WILL HAVE TO KEEP A CLOSE EYE ON CONVECTION
DEVELOPING ACROSS CENTRAL/SOUTHERN ONTARIO ALONG SECONDARY TROUGH
AXIS DROPPING THROUGH THE OVERALL NORTHWEST FLOW. SOME CHANCE FOR
REMNANTS OF THIS TO APPROACH EASTERN UPPER THROUGH 06Z...THOUGH
CONVECTION IS MAINLY DIURNALLY DRIVEN...SO DO NOT FORESEE MUCH
LEFTOVERS HEADING THIS WAY OVERNIGHT. WILL ALSO HAVE TO BE ON THE
LOOKOUT FOR PATCHY FOG DEVELOPMENT...THOUGH THIS WILL BE MAINLY
RELEGATED TO AREAS WHICH SEE ANY APPRECIABLE RAINFALL THIS
AFTERNOON. OVERNIGHT LOWS IN THE MIDDLE 50S INLAND TO UPPER 50S AT
THE COAST LOOK GOOD.

LAWRENCE

FRIDAY...EXTENDED MODEL DATA IN GOOD AGREEMENT WITH SURFACE AND
UPPER LEVEL PATTERNS AFFECTING THE GREAT LAKES REGION INTO SATURDAY.
OVERALL HIGH PRESSURE WILL BUILD BACK ACRS THE REGION FROM THE
CENTRAL PLAINS AND UPPER MIDWEST EARLY FRIDAY...BECOMING CENTERED OVER
THE STATE FRIDAY EVENING. UPPER 500 MB TROUGH MOVES EAST OF THE
LAKES EARLY FRIDAY...WITH INCREASING HEIGHTS NOTED DURING THE
MORNING AND AFTERNOON. CORRESPONDING MODEL DATA AND SOUNDINGS
SHOWING FAIRLY DRY AND STABLE AIRMASS TO BE IN PLACE OVER THE UPPER
LAKES FRIDAY AND FRIDAY NIGHT...AS 850 MB DEW PTS WILL BE UNDER 6C
WHILE SFC DEW PTS WILL BE ARND 50F. OVERALL WILL MENTION DRY CONDS
ACRS EAST UPPER AND NORTHERN LOWER MICHIGAN THRU FRIDAY NIGHT. MODEL
SOUNDINGS SHOW GOOD MIXING THRU 850MB WITH 850 MB TEMPS PROGGED TO
BE ARND 11C/12C...THEREFORE WILL MENTION AFTN HIGHS IN THE UPPER
70S. MODEL SOUNDINGS SHOWING NORTH/NORTHWEST WINDS ARND 20KTS MIXING
TO THE SFC FRIDAY AFTN...SO WILL NOT MENTION LAKE BREEZE FORMATION
AT THIS TIME. WILL MAINTAIN DRY CONDS OVERNIGHT FRIDAY/EARLY
SATURDAY AS HIGH PRESSURE AT THE SFC AND ALOFT LINGER OVER THE UPPER
LAKES. WILL KEEP OVERNIGHT TEMPS FAIRLY MILD REMAINING IN THE MID
50S...AS 850 MB WARMING CONTS.

SATURDAY...THE WEEKEND BEGINS A WARMUP PERIOD ACRS THE GREAT LAKES
REGION. HIGH PRESSURE WILL LINGER OVER THE GREAT LAKES THROUGH THE
MORNING HOURS...WITH THE HIGH CENTERED OVER THE OHIO VALLEY. HOWEVER
A WARM FRONTAL BOUNDARY WILL BE LOCATED ACROSS SRN ONTARIO...ASSOCIATED
WITH A STORM SYSTEM LOCATED OVER THE UPPER MIDWEST. THIS STORM
SYSTEM WILL SLOWLY PUSH ITS WAY TWD THE WRN LAKES THROUGH THE DAY
SATURDAY. THIS WILL ALLOW 850 MB TEMPS TO CLIMB TO BTW 16C/17C OVR
NRN MI...WITH SOUNDING DATA SHOWING GOOD MIXING THROUGH 850. OVERALL
WILL MENTION AFTERNOON HIGHS WARMING INTO THE MID AND UPPER 80S.
WILL KEEP THE FORECAST AREA DRY SATURDAY AS MODEL SOUNDINGS SHOW
STRONG CAP AROUND 600 MB...WHILE 700 MB TEMPS WARM FROM 4C TO 8C DURING
THE DAY. HOWEVER WILL KEEP THE MENTION OF CONVECTION FIRING SATURDAY
NIGHT OVER EAST UPPER AND THE STRAITS REGION. THE FRONTAL BOUNDARY
WILL DROP SOUTH OVER LAKE SUPERIOR TO NEAR THE STRAITS SUNDAY
MORNING. PLENTY OF MOISTURE POOLING WILL BE NOTED ALONG THE FRONT AS
850 MB DEW PTS RISE TO NEAR 12C...AND SURFACE DEW PTS RISE TO NEAR
65F. WILL KEEP ONLY CHC WORDING SATURDAY NIGHT DUE TO INCREASING
HEIGHTS AND WARMING AIR ALOFT.

SUNDAY...THE FRONT SAGS SOUTH ACROSS THE FORECAST AREA DURING
THE DAY...SLOWLY MOVING SOUTH OF THE FORECAST AREA AFT 06Z MONDAY.
ONCE AGAIN GOOD MSTR POOLING IN ADVANCE OF AND ALONG THE FRONT WILL
HELP AID IN DECREASING STABILITY AND FIRING CONVECTION. 850 MB DEW
PTS WILL INCREASE TO 14C...WHILE SFC DEW PTS INCREASE INTO THE MID
60S IN ADVANCE OF THE FRONT. CORRESPONDING STABILITY INDEX SHOW LIS
AND SHOWALTER AROUND -3C WHILE CAPES WILL BE BTW 800 AND 1200 J/KG.
WILL MENTION SCATTERED SHOWERS AND THUNDERSTORMS FOR LOCATIONS ARCS
NRN MI...WITH THE BEST CHC BEING THE SOUTHEAST PORTION OF THE
FORECAST AREA AS THE FRONT SLOWLY DRAGS SOUTH. ANY THUNDERSTORMS
THAT DO DEVELOP SUNDAY AFTERNOON AND NIGHT...COULD GENERATE SOME
HEAVY RAINFALL AS THE K INDEX CLIMBS TO 40C...850 DEW PTS REMAIN
AROUND 14C AND MODEL SOUNDINGS SHOW PW VALUES BETWEEN 1.50 AND 1.80
INCHES. WILL MENTION AFTERNOON HIGHS IN THE UPPER 80S AND LOWER 90S
AS 850 MB TEMPS WARM TO AROUND 18C.

MONDAY THROUGH THURSDAY...THE BEGINNING OF THE PERIOD IS MARKED WITH
LINGERING WARMTH EARLY IN THE WEEK...WITH A CHC OF MUCH COOLER
TEMPERATURES FOR LATE WED/AND THURSDAY. AT THE SURFACE...THE STORM
SYSTEM THAT MOVED OVER THE LAKES DURING THE WEEKEND/SUNDAY
NIGHT...WILL HAVE FINALLY MOVED EAST/SOUTHEAST OF THE STATE MONDAY
WITH AN OTHERWISE RATHER DISORGANIZED SURFACE PATTERN OVER THE OHIO
VALLEY AND GREAT LAKES REGION UNTIL WED. ALOFT MONDAY AND TUESDAY...
AN OVERALL ZONAL FLOW AND 850 MB TEMPS AROUND 15C...SHOULD KEEPING SFC
TEMPS IN THE MID 80S. WED AND THURSDAY...SFC AND UPPER LEVEL
FEATURES BEGIN TO STRENGTHEN/DEVELOP. ECMWF AND GFS AGREE WITH THE
UPPER WAVE DEEPENING AND MOVING EAST INTO THE GREAT LAKES REGION BY
THURSDAY...HOWEVER THEY DO VARY FROM EACH OTHER WITH RESPECT TO
TIMING AND OVERALL STRENGTH. HOWEVER THE OVERALL IDEA FOR WED AND
THURS IS A SFC FEATURE MOVING OVER THE UPPER MIDWEST AND INTO THE
GREAT LAKES WED...WITH A STRENGTHENING UPPER WAVE MOVING OVER THE
UPPER LAKES REGION THURSDAY. THEREFORE WILL KEEP THE MENTION OF
SHOWERS AND THUNDERSTORMS IN THE FORECAST WED AND THUR...WITH HIGHS
COOLING FROM THE 80S WED TO THE 70S THURSDAY.

SWR

&&

.APX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 5, 6:19 PM EDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
619 PM EDT THU JUL 5 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-061000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
619 PM EDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

SCATTERED THUNDERSTORMS WILL PERSIST THROUGH SUNSET ACROSS NORTHEAST
LOWER MICHIGAN. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE OVER PARTS OR ALL OF NORTHERN MICHIGAN
SATURDAY AND SUNDAY...AND THEN AGAIN WEDNESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER THIS
AFTERNOON AND EVENING.

LAWRENCE

In the hours before

Local storm report, Jul 5, 4:14 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
414 PM EDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             5 NE LONG RAPIDS        45.18N 83.66W
07/05/2007  M0.88 INCH       ALPENA             MI   AIRPLANE PILOT

&&

SWR
Local storm report, Jul 5, 4:29 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
429 PM EDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     FLASH FLOOD      ALPENA                  45.07N 83.44W
07/05/2007                   ALPENA             MI   TRAINED SPOTTER

            2.17 INCHES OF RAIN IN THE PAST 50 MINUTES

&&

KAS
Local storm report, Jul 5, 5:20 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
520 PM EDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             LACHINE                 45.08N 83.73W
07/05/2007  E0.75 INCH       ALPENA             MI   TRAINED SPOTTER

&&

KAS
Local storm report, Jul 5, 5:38 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
538 PM EDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     LIGHTNING        TAWAS CITY              44.27N 83.52W
07/05/2007                   IOSCO              MI   LAW ENFORCEMENT

            *** 2 INJ *** 2 INJURIES AND BOTH WERE TAKEN TO THE LOCAL
            HOSPITAL.

&&

KAS
Local storm report, Jul 5, 5:39 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
539 PM EDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             3 S AU GRES             44.00N 83.69W
07/05/2007  E1.00 INCH       ARENAC             MI   PUBLIC

            NICKEL TO QUARTER SIZE HAIL. STRONG WINDS ALSO REPORTED.

&&

LAWRENCE
Local storm report, Jul 5, 8:05 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
805 PM EDT THU JUL 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             HILLMAN                 45.07N 83.90W
07/05/2007  E0.75 INCH       MONTMORENCY        MI   LAW ENFORCEMENT

&&

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:01 PM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency44 min
Jul 5, 8:27 PM EDTSevere Thunderstorm WarningAPXAlcona41 min
Jul 5, 9:33 PM EDTSevere Thunderstorm WarningAPXPresque Isle26 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.